Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A homological characterization of Steinitz rings

Author: Helmut Lenzing
Journal: Proc. Amer. Math. Soc. 29 (1971), 269-271
MSC: Primary 16.40
MathSciNet review: 0274503
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A ring R (associative with an identity) is called a right Steinitz ring if any linearly independent subset of a free right R-module F can be extended to a basis of F. Steinitz rings have been investigated in a recent paper of Chwe and Neggers. In this note it is shown that the right Steinitz rings are exactly the right perfect, local rings.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16.40

Retrieve articles in all journals with MSC: 16.40

Additional Information

PII: S 0002-9939(1971)0274503-9
Keywords: Perfect ring, local ring, Steinitz ring, linearly independent subset, basis, finitistic projective dimension
Article copyright: © Copyright 1971 American Mathematical Society